# SDR CA190731031

- Difficulty date: July 31, 2019
- Submitted: August 17, 2020
- Operation: General aviation
- Make and model: Cessna 172M
- Aircraft time: 7,953 hours
- Engine: Lyc O320E2D
- Propeller: Mcauly 1C160DTM
- System (JASC): 5510 · Horizontal Stabilizer Structure
- Part: Lock Nut
- Part number: NAS679
- Condition: Undertorqued
- Location: Horizontal Stab
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) CREAKING NOISE REPORTED FROM TAIL OF AIRCRAFT. MAINTENANCE NOTED THAT THE TORQUE ON THE NAS679 LOCK NUTS AS USED BY CESSNA ON THE HORIZONTAL STABILIZER WERE LOOSE. THE NAS679A3 NUTS WERE PART OF A RECALL FROM CESSNA SE69-28, BUT ONLY IN THE -3 SIZE. THE AFFECTED NUTS WERE -5 DIAMETER AND THEREFOR NOT EFFECTED. CESSNA CONTINUED TO USE THE -5 NUTS TILL APPROXIMATELY 1980 AT WHICH TIME THE CHANGE UP WAS TO A MS21042L5. IT HAS BEEN THE WRITERS HABIT TO CHANGE OUT THE NAS NUTS ANYTIME THEY ARE ACCESSIBLE AS CESSNA ALSO HAS A RECALL ON THE SAME NUTS IN A CARRY THROUGH SPAR ISSUE.
